MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ENTERRA; INTESTINAL STIMULATOR

MEDTRONIC PUERTO RICO OPERATIONS CO. ENTERRA; INTESTINAL STIMULATOR
Model Number 37800
Medical Device Problem Codes Migration or Expulsion of Device (1395); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Erosion (1750); Pocket Erosion (2013); Electric Shock (2554); Unspecified Tissue Injury (4559)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a healthcare provider regarding a patient who was implanted with an implantable neurostimulator (ins) for gastrointestinal/ pelvic floor.It was reported that  patient saw dr.On july 15th, the battery was coming out through the skin.Hcp packed the wound and wanted to put the device into an ostomy bag.Caller inquired how hcp should care for the wound.Technical services(ts) reviewed with caller that hcp normally would explant the neurostimulator at this point due to infection concerns, however, it's up to hcp to address this issue medically.Troubleshooting was not required.The issue was not resolved through troubleshooting.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B3: event date is estimated upon review the serial number of the affected device is unknown.Report updated to reflect this information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp).The battery coming out through the skin was described by the doctor as the pacemaker was rotating and pushing upward.The device has also been off because it had been shocking the patient.Symptoms have not worsened since its been off.Impedance check was done and everything was normal.Ins was left off.They further described issues going on with the ins.The current ins has eroded through the abdominal wall.The patient indicated they do have some metal allergies and certain earrings give them trouble, although they have never been test for a metal allergy.They wonder if this is more of an allergic reaction to the ins.They externalized the ins completely and placed it in an ostomy bag.
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp).The hcp reported that replacement was scheduled for (b)(6) 2023.
 
Additional Manufacturer Narrative

Brand Name
ENTERRA
Common Device Name
INTESTINAL STIMULATOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key15138086
Report Number3004209178-2022-09700
Device Sequence Number7286341
Product Code LNQ
UDI-Device Identifier00763000286798
UDI-Public00763000286798
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H990014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model Number37800
Device Catalogue Number37800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/29/2022
10/19/2023
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/06/2022
11/14/2023
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight104 KG